MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030813
Medical Device Problem Codes Failure to Fire (2610); Mechanics Altered (2984)
Health Effect - Clinical Codes Tissue Damage (2104); Perforation of Esophagus (2399); No Code Available (3191)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an endoscopic pharyngeal procedure, when the surgeon tried to fire, the device cut but none of the staples were fired.To resolve the issue surgeon need to perform additional operation to repair the iatrogenic esophageal perforation of the patient, and the patient hospitalization was extended due to the device problem.
 
Event or Problem Description
According to the reporter, during an endoscopic pharyngeal pouch stapling procedure, when the surgeon tried to fire the device, it cut the pouch but none of the staples were deploy.The surgical time was extended for more than 30 minutes and there was tissue damage as a result of the device issue.The surgeon tried to fire gun reload (not on patient) staples deployed.The patient had to undergo an emergency operation a week later, to repair the iatrogenic esophageal perforation of the patient well as the associated infection, and the patient hospitalization was extended.The patient is still currently in the hospital, kept nbm with a nasogastric feeding tube, long term antibiotic and a corrugated drain in the neck to remove any on-going saliva <(>&<)> infective material in the neck/superior mediastinum.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was returned for evaluation.It was reported that the staples did not deploy.An associated device issue could not be confirmed.Visual inspection and functional testing found no potentially contributing factors, and the sample met all related specifications.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that products meet all medtronic quality specifications.The most likely root cause could not be identified because no related problem was detected with the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an endoscopic pharyngeal pouch stapling procedure, when the surgeon tried to fire the device, it cut the pouch but none of the staples were deploy.The surgical time was extended for more than 30 minutes and there was tissue damage as a result of the device issue.The surgeon tried to fire gun reload (not on patient) staples deployed.The patient had to undergo an emergency operation a week later, to repair the iatrogenic esophageal perforation of the patient well as the associated infection, and the patient hospitalization was extended.The patient is still currently in the hospital, kept nbm (nil by mouth) with a nasogastric feeding tube, long term antibiotic and a corrugated drain in the neck to remove any on-going saliva & infective material in the neck/superior mediastinum.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9915845
Report Number2647580-2020-01204
Device Sequence Number2596271
Product Code GDW
UDI-Device Identifier10884523003796
UDI-Public10884523003796
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number030813
Device Catalogue Number030813
Device Lot NumberP8B1251MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer06/01/2020
07/24/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date06/18/2020
07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;